Health QuestionsCategory: Medicationsdepakote or risperdal causing hormonal problems?
maggiedelena asked 3 years ago

I’m experiencing severe acne, breast increase, a tiny amount of lactation, weight gain, and I just got my period 13 days early.  This is especially weird because I’m on the pill, which for the past 5 years has regulated that absolutely.  I know depakote is known for causing PCOS, and risperdal can increase prolactin.  (Before I started risperdal I had my prolactin levels taken and they were 9 on a scale of 3 to 30 — so, previously, very low).   I’m going to try to have them taken again sometime in the next week.
 
Has anyone ever had a similar side-effect profile on either of these medications? I’m wondering which is likely to be the culprit here.  Doses of both are very low — 500 depakote, .5 risperdal.  I’m also on the birth control pill Yaz.  
 
Just wondering, before I go in to speak to my doctor, what a reasonable med strategy might be at this juncture.

1 Answers
mania answered 3 years ago

Re: depakote or risperdal causing hormonal problem
I’d vote for the Risperdal long before 500mg of Depakote.  If you’re lactating, the Risperdal is winning the argument.
 
Just my opinion (based on taking both), but… yeah.
 
 
mania